MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71333334
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tha surgery, the liner couldn't be placed smoothly after the surgeon implanted the reflection acetabular system.The procedure was completed with a smith and nephew back up device.There was a delay greater than 30 minutes.No harm or injury reported on patient.
 
Additional Manufacturer Narrative
It was reported that during tha surgery three sets of the reflection acetabular system were replaced due to the liner not being placed smoothly.The tha was completed with other sn backup devices without patient harm or injury reported.The affected reflection liner, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage on the profile of the part, probably from the attempted implantation.A dimensional analysis was performed by quality group to check all critical-to-quality features related to the issue.Of the measured features, one did not meet the specifications requirements.Due to visibly damage on the part, the dimensional evaluation would not allow for accurate measurement.Plastic is easily distorted during attempted implantation, especially when attempting to mate with a rigid surface like the titanium on reflection shells.These slight surface finish changes (dings, scratches, scuffs, rubs) are enough to alter the measured reading during evaluation.For this reason, the cause of the complaint cannot be confirmed as the result of a non-conforming part.Our investigation including a review of the manufacturing records for the listed batch did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of the complaint history revealed no other complaint for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.The requested medical documentation was not provided for inclusion in the medical investigation.No further medical assessment can be rendered at this time.Some potential causes of the reported event could include but are not limited to surgical technique used, size of device or user/procedural variance.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
REF XLPE 32 20 DEG 50-52 E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10730506
Report Number1020279-2020-05713
Device Sequence Number4123153
Product Code LPH
UDI-Device Identifier03596010455673
UDI-Public03596010455673
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71333334
Device Catalogue Number71333334
Device Lot Number19LM15771
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;